Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2000, 4:26 PM EDT for Larue County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 4:26 PM EDT (20:26 UTC)
- Expired
- May 23, 2000, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Larue County, KY
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 3:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS53 KLMK 232029 SVRSDF KYC123-232100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 426 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LARUE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 500 PM EDT * AT 425 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF HODGENVILLE...OR ABOUT 40 MILES SOUTH OF LOUISVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HODGENVILLE AROUND 440 PM EDT BUFFALO AROUND 445 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:25 PM EDT, 1 minute earlier.
Area forecast discussion, May 23, 4:25 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 425 PM EDT TUE MAY 23 2000 MUCH SEVERE WEATHER TODAY...NUMEROUS WARNINGS AND WATCHES. MORE THUNDERSTORMS DEVELOPING AND CENTRAL KENTUCKY AND SOUTHERN INDIANA REMAINING IN WARM MOIST AIRMASS THROUGH TONIGHT AND INTO WEDENSDAY. FRONT TO MOVE THROUGH WEDNESDAY NIGHT BRINGING SOMEWHAT COOLER AND DRIER AIR TO NORTHERN PART OF FORECAST AREA FOR THURSDAY. NOT MUCH TIME TO DIGEST GUIDANCE AND WILL GO WITH MOS NUMBERS FOR NOW. .SDF...NONE SCHOLZ
In the hours before
Local storm report, May 23, 2:53 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM HUDSON KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ALSO IN MADRID AND
ROUGH RIVER LAKE.Local storm report, May 23, 3:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 23, 3:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM ALBANY KY 1.75 INCH HAIL
05/23/00 CLINTON REPORTED BY COOPERATIVE
OBSERVER.
0325 PM PRICEVILLE KY TORNADO
05/23/00 HART REPORTED BY PUBLIC.
STILL ON GROUND FROM
GRAYSON COUNTYLocal storm report, May 23, 3:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY HAM RADIO
OPERATOR. FACTORY
DESTROYED. HOMES
DESTROYED. POWER IS
OUT. PHONES ARE OUT.
INJURIES, NUMBER
UNKNOWN. ROADS
IMPASSIBLE.Local storm report, May 23, 4:14 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM FT KNOX KY .75 INCH HAIL
05/23/00 HARDIN REPORTED AT BASE AIRPORT.Local storm report, May 23, 4:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM ELIZABETH TOWN KY .75 INCH HAIL
05/23/00 HARDIN REPORTED BY PUBLIC.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:09 AM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 21 min |
| May 23, 10:37 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 23 min |
| May 23, 10:41 AM EDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| May 23, 10:57 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| May 23, 11:07 AM EDT | Severe Thunderstorm Warning | LMK | Grayson | 43 min |
| May 23, 11:42 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 28 min |
| May 23, 11:55 AM EDT | Severe Thunderstorm Warning | LMK | Hart | 45 min |
| May 23, 12:31 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 44 min |
| May 23, 12:35 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 50 min |
| May 23, 12:55 PM EDT | Tornado Warning | LMK | Metcalfe | 25 min |
| May 23, 1:12 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 38 min |
| May 23, 1:20 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson | 35 min |
| May 23, 1:50 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 25 min |
| May 23, 1:50 PM EDT | Tornado Warning | LMK | Cumberland | 30 min |
| May 23, 1:57 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 48 min |
| May 23, 1:59 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 16 min |
| May 23, 2:11 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 64 min |
| May 23, 2:21 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 39 min |
| May 23, 2:37 PM EDT | Tornado Warning | LMK | Breckinridge, Grayson | 28 min |
| May 23, 2:49 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 21 min |
| May 23, 3:03 PM EDT | Tornado Warning | LMK | Grayson | 32 min |
| May 23, 3:17 PM EDT | Tornado Warning | LMK | Hart | 43 min |
| May 23, 4:01 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 34 min |
| May 23, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 35 min |
| May 23, 5:24 PM EDT | Tornado Warning | LMK | Adair | 41 min |
| May 23, 5:43 PM EDT | Tornado Warning | LMK | Russell | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.